MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number VA8086
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 08/2025).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly had deflation issue.It was further reported that the balloon was allegedly difficult to remove.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess pta dilatation catheter was returned for evaluation.During visual examination, no specific anomalies were discovered.On functional testing, negative pressure was applied and the balloon was completely deflated; additionally, the catheter's inner guide wire lumen and the in-house sheath were flushed.Then, an in-house guide wire was inserted without any issue, and then the catheter was able to insert into the in-house sheath with resistance due to the device condition.Further, the balloon was inflated up to 8 atm and deflated within 9 seconds, which was within the acceptable limits of the product performance specification of the device.Then the balloon was able to retract through the sheath without any issue.No other functional testing was performed.Therefore, the investigation for the reported deflation problem is unconfirmed, as during functional testing the balloon was able to inflate and deflate without any issue, and the time taken for the deflation was also within the acceptable limit as per the product performance specification.The investigation is also unconfirmed for the reported removal difficulty through the sheath, as the returned catheter was able to insert and retract out through the in-house introducer sheath during functional testing.A definitive root cause for the reported deflation problem and removal difficulty through the sheath could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 08/2025), g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly failed to deflate fully.It was further reported that the balloon was allegedly difficult to remove through the sheath.The procedure was completed using another device.There was no reported patient injury.

Brand Name
VACCESS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16110426
Report Number2020394-2022-01049
Device Sequence Number17852343
Product Code LIT
UDI-Device Identifier00801741121340
UDI-Public(01)00801741121340
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA8086
Device Catalogue NumberVA8086
Device Lot Number93VG0050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient RaceBlack Or African American